Alert archive / Minnesota / Small Craft Advisories in 2010
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at May 6, 2010, 4:05 PM CDT. It took effect at May 7, 2010, 6:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 4:05 PM CDT (21:05 UTC)
- In effect from
- May 7, 2010, 6:00 AM CDT
- Expired
- May 8, 2010, 3:27 PM CDT
- In force
- 33 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
558 WHUS73 KDLH 062105 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 405 PM CDT THU MAY 6 2010 LSZ121-144>148-070900- /O.NEW.KDLH.SC.Y.0021.100507T1100Z-100508T1800Z/ BAYFIELD TO OAK POINT WI-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 405 PM CDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 1 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 1 PM CDT SATURDAY. STRONG NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT ACROSS WESTERN LAKE SUPERIOR FROM FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON FROM TWO HARBORS TO DULUTH TO SAXON HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>143-070900- /O.NEW.KDLH.SC.Y.0021.100507T1100Z-100508T1100Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 405 PM CDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY. STRONG NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT ACROSS WESTERN LAKE SUPERIOR FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FROM GRAND PORTAGE TO TWO HARBORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERDES
7 follow-up statements
329 WHUS73 KDLH 070249 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 949 PM CDT THU MAY 6 2010 LSZ121-144>148-071030- /O.CON.KDLH.SC.Y.0021.100507T1100Z-100508T1800Z/ BAYFIELD TO OAK POINT WI-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 949 PM CDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 1 PM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 1 PM CDT SATURDAY FROM TWO HARBORS...TO DULUTH...TO SAXON HARBOR. STRONG NORTHEAST WINDS OF UP TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...WILL GENERATE HIGH WAVES OF UP TO 9 FEET ACROSS WESTERN LAKE SUPERIOR FROM FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>143-071030- /O.CON.KDLH.SC.Y.0021.100507T1100Z-100508T1100Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 949 PM CDT THU MAY 6 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FROM GRAND PORTAGE TO TWO HARBORS. STRONG NORTHEAST WINDS OF UP TO 20 KNOTS...WITH GUSTS TO 25 KNOTS...WILL GENERATE HIGH WAVES OF UP TO 8 FEET ACROSS WESTERN LAKE SUPERIOR FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAP
725 WHUS73 KDLH 070847 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 347 AM CDT FRI MAY 7 2010 LSZ121-144>148-071700- /O.EXT.KDLH.SC.Y.0021.100507T1100Z-100508T1500Z/ BAYFIELD TO OAK POINT WI-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 347 AM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT SATURDAY. STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...WILL GENERATE STEEP WAVES UP TO 8 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS MORNING THROUGH LATE SATURDAY MORNING. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>143-071700- /O.EXT.KDLH.SC.Y.0021.100507T1100Z-100508T0900Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 347 AM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. EXPECT GUSTY NORTHEAST WINDS UP TO 25 KNOTS...WITH STEEP WAVES UP TO 7 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS MORNING THROUGH EARLY SATURDAY MORNING. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TENTINGER
773 WHUS73 KDLH 072041 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 341 PM CDT FRI MAY 7 2010 LSZ121-146>148-080900- /O.EXT.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 341 PM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT SATURDAY. STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...WILL GENERATE WAVES OF 6 TO 10 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON FROM PORT WING TO SAXON HARBOR. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ144-145-080900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 341 PM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY. STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...WILL GENERATE WAVES OF 5 TO 9 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING FROM TWO HARBORS TO PORT WING. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>143-080900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T0900Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 341 PM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. EXPECT GUSTY NORTHEAST WINDS UP TO 25 KNOTS...WITH WAVES OF 4 TO 8 FEET ACROSS WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH LATE TONIGHT FROM GRAND PORTAGE TO TWO HARBORS. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHUS73 KDLH 080313 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1013 PM CDT FRI MAY 7 2010 LSZ144-145-080930- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 1013 PM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY FOR THE PORTION OF WESTERN LAKE SUPERIOR FROM TWO HARBORS TO DULUTH TO PORT WING. SUSTAINED NORTHEAST WINDS OF UP TO 25 KNOTS WILL GENERATE WAVES OF UP TO 8 FEET ACROSS THE HEAD OF THE LAKES OVERNIGHT. THE WAVES WILL GRADUALLY SUBSIDE AS WINDS DECREASE SATURDAY MORNING. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140>143-080900- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T0900Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 1013 PM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY FOR THE PORTION OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO TWO HARBORS. GUSTY NORTHEAST TO NORTH WINDS OF AROUND 20 KNOTS WILL GRADUALLY DECREASE AS THE NIGHT WEARS ON. THE STRONG NORTHERLY WINDS WILL GENERATE WAVES OF UP TO 8 FEET FOR A TIME...BEFORE SUBSIDING LATER TONIGHT. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-146>148-080930- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1013 PM CDT FRI MAY 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY FOR THE PORTION OF LAKE SUPERIOR FROM PORT WING TO SAXON HARBOR. STRONG SUSTAINED NORTHEAST WINDS UP TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...WILL GENERATE WAVES OF 6 TO 10 FEET ACROSS WESTERN LAKE SUPERIOR TONIGHT THROUGH SATURDAY AFTERNOON. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAP
972 WHUS73 KDLH 080848 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 348 AM CDT SAT MAY 8 2010 LSZ140>143-081000- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-100508T0900Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 348 AM CDT SAT MAY 8 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ144-145-081500- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 348 AM CDT SAT MAY 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... NORTH WINDS AROUND 15 KNOTS...WITH GUSTS AROUND 25 KNOTS WILL CONTINUE THIS MORNING...SUBSIDING THROUGH THE DAY. WAVES WILL REMAIN ELEVATED THIS MORNING...THEN DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 15 TO 25 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-146>148-081700- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 348 AM CDT SAT MAY 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... STRONG SUSTAINED NORTHEAST WINDS AROUND 20 KNOTS...WITH GUSTS TO 30 KNOTS...WILL GENERATE WAVES OF 6 TO 9 FEET ACROSS WESTERN LAKE SUPERIOR THIS MORNING...WITH WINDS AND WAVES GRADUALLY DECREASING BY LATE MORNING INTO THE AFTERNOON. THE HIGH WINDS AND WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT VENTURING ONTO LAKE SUPERIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MELDE
090 WHUS73 KDLH 081442 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 942 AM CDT SAT MAY 8 2010 LSZ144-145-081545- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-100508T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 942 AM CDT SAT MAY 8 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ121-146>148-082100- /O.CON.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 942 AM CDT SAT MAY 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
385 WHUS73 KDLH 082027 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT SAT MAY 8 2010 LSZ121-146>148-082130- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-100508T2100Z/ BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CDT SAT MAY 8 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:11 PM CDT, 54 minutes earlier.
Area forecast discussion, May 6, 3:11 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 311 PM CDT THU MAY 6 2010 .DISCUSSION... LOW PRESSURE FROM COLORADO WILL REACH THE OHIO VALLEY LATE FRIDAY. A SECONDARY LOW...A REFLECTION OF A STRONG SHORT WAVE ALOFT...WILL APPROACH FROM SOUTH DAKOTA AND BE ABSORBED BY THE OHIO VALLEY LOW FRIDAY EVENING. THIS SHORT WAVE AND SECONDARY LOW WILL BRING DEEP COLD AIR FROM WESTERN ONTARIO DOWN LAKE SUPERIOR TOWARD OUR AREA. RAIN ASSOCIATED WITH THE SECONDARY LOW WILL SPREAD ACROSS OUR AREA TONIGHT...AND MIX AT TIMES WITH SNOW...OFF AND ON...AS TEMPERATURES FALL FRIDAY AFTERNOON. A MIX OR CHANGEOVER TO WET SNOW COULD ACCUMULATE 2 TO 4 INCHES ACROSS THE BRAINERD LAKES AREA EAST THROUGH THE DULUTH AREA AND UPPER SAINT CROIX VALLEY EASTWARD THROUGH MUCH OF NORTHWEST WISCONSIN BY SATURDAY MORNING. THE SHORT WAVE AND ITS ASSOCIATED SURFACE LOW WILL BOTH MOVE RAPIDLY EAST...TAKING THE CHILLY AIR AND MIXED PRECIPITATION WITH THEM. HIGH PRESSURE FRON THE NORTHERN PLAINS WILL BUILD OVER OUR AREA SATURDAY NIGHT AND SUNDAY. .EXTENDED...SUNDAY NIGHT THROUGH THURSDAY. THE EXTENDED FORECAST PERIOD CONTINUES TO LOOK UNSETTLED...AT LEAST MONDAY NIGHT THROUGH TUESDAY NIGHT WHEN MOST OF THE MODELS SHOW A LOW PRESSURE SYSTEM LIFTING NEWD ACROSS THE UPPER MIDWEST...BRINGING RAIN TO MUCH OF THE REGION. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS WITH THE GEM AND GFS BRINGING RAIN MAINLY TO THE SOUTHERN HALF OF OUR CWA...WHILE THE DGEX KEEPS ALL THE RAIN TO THE SOUTH OF OUR CWA...AND THE ECMWF TAKES THE PRECIP ALL THE WAY UP ACROSS OUR NRN ZONES. HPC IS FOLLOWING THE ECMWF SOLUTION...SO FOR CONSISTENCY...WE WILL ALSO. HOWEVER THIS EVENT WILL NEED TO BE MONITORED FOR MODEL TRENDS...ESPECIALLY PRECIP FIELDS IN THE ECMWF. BY WEDNESDAY NIGHT AND THURSDAY...MOST OF THE MEDIUM RANGE MODELS SHOW DRY CONDITIONS...EXCEPT FOR AGAIN THE ECMWF WHICH SHOWS SCATTERED PRECIP CONTINUING ACROSS THE NORTHLAND. .AVIATION...05/06/18Z ISSUANCE... AREAS OF CLOUDS WITH HIGH MVFR AND LOW VFR CIGS WILL CONTINUE TO AFFECT THE NORTHLAND THROUGH TONIGHT...SCATTERING OUT FROM TIME TO TIME ESPECIALLY AROUND LAKE SUPERIOR. CLOUD COVER WILL INCREASE LATE TONIGHT AND FRIDAY MORNING AS LOW PRESSURE APPROACHES FROM THE WEST. LIGHT RAIN WILL SPREAD ACROSS OUR SRN ZONES BY MORNING...ALTHOUGH VSBYS SHOULD REMAIN MAINLY VFR. && .POINT TEMPS/POPS... DLH 37 43 31 50 / 40 80 70 10 INL 40 44 34 48 / 20 40 20 10 BRD 39 40 32 52 / 80 90 70 10 HYR 39 43 31 49 / 50 90 80 10 ASX 38 42 33 46 / 20 80 80 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...EOM EXTENDED....BERDES AVIATION...LONKA
Hazardous weather outlook, May 6, 4:11 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 411 AM CDT THU MAY 6 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 411 AM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL INCHES OF WET SNOW IS EXPECTED FROM FRIDAY MORNING THROUGH MIDDAY ON SATURDAY. THE PRECIPITATION WILL START OUT AS RAIN...THEN GRADUALLY MIX WITH AND CHANGE OVER TO SNOW DURING THE DAY ON FRIDAY. EXACT SNOW ACCUMULATIONS AND THE TIMING OF THE CHANGEOVER FROM RAIN TO SNOW ARE STILL UNCERTAIN. THIS LATE SEASON SNOWFALL HAS THE POTENTIAL TO CAUSE SLICK ROADS AND TO PUT A STRAIN ON POWER LINES AND TREE LIMBS. PLEASE MONITOR LATER FORECASTS FOR ADDITIONAL DETAILS. PATCHY FROST IS POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING AS TEMPERATURES FALL TO THE UPPER 20S TO LOWER 30S. GARDENERS SHOULD BE PREPARED TO COVER SENSITIVE PLANTS OR BRING THEM INDOORS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-071030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 411 AM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING NORTHEASTERLY WINDS AND BUILDING WAVES MAY REQUIRE A SMALL CRAFT ADVISORY TO BE ISSUED EARLY FRIDAY MORNING FOR MINNESOTA AND WISCONSIN NEARSHORE WATERS. PLEASE MONITOR THE LATEST MARINE FORECASTS FOR FURTHER DETAILS. 04 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 6, 3:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 326 PM CDT THU MAY 6 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-070830- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN... DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 326 PM CDT THU MAY 6 2010 ...LATE SEASON ACCUMULATING SNOW EXPECTED FRIDAY AFTERNOON/EVENING... A POTENT LOW PRESSURE SYSTEM COMBINED WITH UNUSUALLY COLD AIR FOR MAY WILL PRODUCE ACCUMULATING SNOW OVER A LARGE PORTION OF THE NORTHLAND. THE PRECIPITATION WILL BEGIN AS RAIN LATE TONIGHT INTO FRIDAY MORNING...AND MIX WITH...THEN CHANGE OVER TO SNOW LATE FRIDAY AFTERNOON INTO EARLY EVENING. AMOUNTS WILL GENERALLY BE IN THE 2 TO 4 INCH RANGE ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR. THE SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES DURING THE AFTERNOON HOURS...THOUGH SLICK SPOTS MAY DEVELOP ON ROADWAYS TOWARDS SUNSET. THE SNOW WILL END BY SUNRISE ON SATURDAY. LONKA/EOM/BERDES
Nearby
Small Craft Advisories in Minnesota, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.